Citalopram Withdrawal

Little pill, lot of power.
Disclaimer: I'm not a doctor. I'm a regular guy who got nailed with all the nasty symptoms of citalopram withdrawal. Please consult your doctor before you start, stop, or change the dosage of any medicine. Really.

The doctors never told me citalopram (AKA Celexa®) was so addictive. Not when they prescribed it, not when I said I was going to try getting off of it. Two years later I tried to wean off that little oval pill (according to the the directions.) I'm not a smoker, not addicted to anything, never have been. I thought to myself, "This will be easy."

Wrong!

Everything seemed fine at first, but after a few reductions I started to feel different. Strange sensations all over my body, pain in my teeth, tingling in my fingers, migraines, electric "jolts." Malaise sometimes, anxiety others. Was I getting ill? Was this a flu? If it was...why was it lasting SO LONG?

Of course, I had no idea that the problem was my medicine. Until a friend mentioned that somebody they knew had similar issues coming off Celexa®. Then I did a quick Internet search.

Oh. My. God.

This was not only common, it was widespread! Person after person posting their nightmarish citalopram withdrawal stories. The citalopram withdrawal symptoms were significant and extremely unpleasant. The stories varied widely, but the symptoms followed a common thread. Although some folks were laid up and nearly useless for months and others came off quick and easy, a few things stood out to me.

Electric jolts. Tingling. Vague pains. Anxiety. Tiredness. Tooth discomfort. Headaches.

As discomforting as this new information was, at least I knew I was not alone. And neither are you.

Strengthened by the testimony and advice of hundreds of others, I began weaning off my citalopram ever so slowly, and am now (three months later) down to one-quarter of a 20 mg tablet every other day! I still have some symptoms, but they are fading. The worst seems to be over.

For me.

But for you...well if you're here you either need help or want to help. That's good. That's why I made this site, so we can help each other through this nasty medicine's final hold on our bodies. Here you will find the experiences and advice of others who are dealing with this drug's withdrawal symptoms, and you will be able to share your own trials and tribulations.

We can get through this. Together.